MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 30IN 5-0 D/A RB-2 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE HS BLU 30IN 5-0 D/A RB-2 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPH8710H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used when the event occurred? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? was the needle removed from the patient¿s body during the initial procedure with use of a cp machine? what is a cp machine? please provide further clarification.Was additional dissection required in other tissues other than the target tissue in order to remove the needle? if yes, please describe.Was the patient treatment or post-operative care altered in anyway due to the 4 hour prolonged surgery time? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? according to the feedback of the sales representative, all the above answers are unknown.
 
Event or Problem Description
It was reported that a patient underwent a wound closure on (b)(6) 2022 and suture was used.During the procedure, the problem of pulling off suture needle happened during knotting in the surgery.Only the suture could be seen, but the needle could not be seen.The instrument nurse immediately informed the surgeon and itinerant nurse to suspend the surgery.They looked up together on and off the stage, but still couldn't find it.They contacted the radiology department to take a film.It was found in the pericardium, but the specific location could not be determined.They re coordinated the cp machine, and took four hours to take out the needle with the help of the cp machine.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device history lot: a manufacturing record evaluation was performed for the finished device batch rbbabd , eph8710h19 and no non-conformances were identified.Additional information was requested, and the following was obtained: after investigation, the patient's specific gender and age were unknown.On (b)(6) 2022, the patient underwent cardiac surgery (with specific patient diagnosis and surgical name unknown).The operator used eph8710h for continuous suturing of the right atrial wall.After the completion of suture, pull off suture needle occurred and the needle fell into the patient's body.The operator immediately looked for the needle.After the visual search failed, the x-ray examination found that the suture needle fell into the patient's pericardium, so the needle was taken out from the patient's body, the integrity of the needle was checked, and the operation was continued after confirming that there was no foreign body left in the patient.The subsequent operation was smooth.This event did not cause any other harm to the patient except that it prolonged the surgery for about 4 hours.The patient has been discharged smoothly now.No subsequent adverse events were reported.

Brand Name
PRLNE HS BLU 30IN 5-0 D/A RB-2 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14621761
Report Number2210968-2022-04347
Device Sequence Number4390992
Product Code GAW
UDI-Device Identifier10705031233485
UDI-Public10705031233485
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberEPH8710H
Device Catalogue NumberEPH8710H
Device Lot NumberRBBABD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown